Oklahoma, 2006

Hail in Oklahoma, September 21, 2006

September 21, 2006 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 21, 7:18 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Sep 21, 7:18 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
818 PM CDT THU SEP 21 2006

.DISCUSSION...
JUST SENT UPDATE TO ACCOUNT FOR LATEST WCN TO TOR WATCH #783.
COUNTIES WERE DROPPED FROM THE WATCH SOUTH OF A LINE FROM
MOUNT VERNON TO LINDEN TEXAS. ONE LONE THUNDERSTORMS HAS
MANAGED TO OVERCOME AND INCREASINGLY STABLE BOUNDARY LAYER
THIS EVENING ACROSS SE ATOKA/SW PUSHMATAHA COUNTIES IN SOUTHEAST
OKLAHOMA. THIS STORM HAS DEVELOPED GOOD ROTATION AND LIKELY
CONTAINS A TORNADO ATTM. PRESENT MOVEMENT A LITTLE NORTH OF DUE
EAST AT 45 MPH. THIS WILL POSSIBLY PUT THE STORM INTO NORTHERN
MCCURTAIN COUNTY BY THE TOP OF THE HOUR.

13

&&

.PREV DISCUSSION... (ISSUED 716 PM CDT THU SEP 21 2006)

DISCUSSION...
WILL UPDATE AND REMOVE THE LAKE WIND ADVISORY HEADLINE FROM THE
ZONES EVEN THROUGH WE ARE STILL GETTING SOME GUSTS IN THE HIGHER
TEENS ACROSS NE TX AND SE OK ATTM. WINDS WILL LIKELY STAY UP ACROSS
THE WEST TONIGHT WITH THE INCREASING LOW LEVEL JET BUT WILL REMAIN
JUST UNDER CRITERIA. ISOLATED THUNDERSTORMS THAT DEVELOPED EARLIER
NEAR PARIS AND CLARKSVILLE TEXAS TO HUGO OKLAHOMA HAVE DISSIPATED
AS THERE REMAINS A SHARP CONTRAST IN THE AIRMASS AS THE STORMS
MOVE FURTHER NORTH AND EAST OF THE RED RIVER VALLEY. INSTABILITY
SEVERELY LACKING FOR THIS EVENT ACROSS OUR REGION BUT DYNAMICS
REMAIN VERY IMPRESSIVE WITH DEEP LAYER SHEAR VALUES NEAR 65KTS IN
THE 0-6KM LAYER. BELIEVE WE ARE RUNNING OUT OF TIME FOR THESE
STORMS TO BECOME SURFACE BASED HOWEVER...AND WOULD ASSUME THAT
CLOSER TO MIDNIGHT...THE STORMS SHOULD BECOME PREDOMINANTLY
ELEVATED IN NATURE. NEW LINE OF CONVECTION CURRENTLY DEVELOPING
FROM NEAR DURANT TO MCCALESTER OK HAS COME UP QUICKLY AND GIVEN
THE VEERING PROFILE ACROSS S OK/ N TX ATTM...IF THE STORMS CAN
OVERCOME A STRENGTHENING BOUNDARY LAYER...THEY SHOULD QUICKLY
BECOME SEVERE.

FOR THE UPDATE...DID ADJUST TEMPS UPWARDS JUST A FEW DEGREES
ACROSS NE TX BUT LEFT THE REMAINDER OF THE REGION UNCHANGED.

UPDATE OUT SHORTLY...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  93  76  91 /  30  30  20  50
MLU  70  87  72  91 /  30  30  30  50
DEQ  67  90  70  90 /  50  30  30  50
TXK  72  90  74  91 /  50  30  30  50
ELD  70  88  74  90 /  30  30  30  50
TYR  74  92  76  92 /  50  30  30  50
GGG  74  93  75  91 /  30  30  30  50
LFK  74  92  77  91 /  30  30  20  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/44
Hazardous weather outlook, Sep 21, 3:15 PM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CDT THU SEP 21 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
415 PM CDT THU SEP 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS EVENING AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING INTO
THE OVERNIGHT HOURS...MAINLY ALONG AND NORTH OF THE INTERSTATE 30
CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS.

MOISTURE IS INCREASING RAPIDLY ACROSS THE REGION AHEAD OF AN UPPER
LEVEL STORM SYSTEM WHICH IS POISED TO MOVE ACROSS THE RED RIVER
VALLEY OF NORTHERN TEXAS AND SOUTHERN OKLAHOMA TONIGHT. WINDS ARE
VERY STRONG IN THE LOWER LEVELS OF THE ATMOSPHERE AND THESE WINDS
ARE EXHIBITING QUITE A BIT OF TURNING WITH HEIGHT. AS A RESULT...IF
THUNDERSTORMS DEVELOP LATER TONIGHT...THEY WILL HAVE THE CAPABILITY
OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS AND POSSIBLE
TORNADOES. AGAIN...THE AREA MOST LIKELY TO SEE ORGANIZED SEVERE
THUNDERSTORMS TONIGHT ARE THOSE AREAS ALONG AND NORTH OF THE
INTERSTATE 30 CORRIDOR...INCLUDING THE NORTHERN HALF OF NORTHEAST
TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AND THE ADJACENT
COUNTIES OF SOUTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE FOUR STATE
REGION FRIDAY THROUGH SUNDAY MORNING...AS A STRONG STORM SYSTEM
CONTINUES TO AFFECT OUR REGION. THE MAIN SEVERE WEATHER RISK APPEARS
TO BE DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR...AND THE
POSSIBILITY OF LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS EVENING AND THROUGHOUT THE OVERNIGHT
HOURS IF AND WHEN SEVERE THUNDERSTORMS DEVELOP ACROSS NORTH TEXAS
AND SOUTHERN OKLAHOMA LATER TONIGHT.

13

In the hours before

Local storm report, Sep 21, 8:43 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT THU SEP 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     TORNADO          PICKENS                 34.40N 95.03W
09/21/2006                   MCCURTAIN          OK   FIRE DEPT/RESCUE

            TORNADO ON GROUND.

&&

JD

The radar

The Western Arkansas radar (KSRX), 112 km away, was scanning. The volume nearest the first event began at 02:51 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McCurtain

When
September 21, 8:50 PM CST
Where
McCurtain County, Battiest
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.400, -94.933

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531685.